Is a Large Bruise Under My Eye A Normal Sculptra Side Effect? (photo)
- Asked by Las Vegas7381
- 2 years ago
I had sculptura injections 3 days ago. two days after I got a large bruise under my left eye. what can I do??
Unfortunately, bruising is common with any injection. There is a risk for hitting a blood vessel that can result in a bruise. There are some things that may help to minimize the risk of bruising, such as not taking any aspirin, ibuprofen, fish oil, vitamin E prior to the injections. If a bruise occurs, you may want to take arnica montana, an herbal supplement.
Bruise and Sculptra
Whenever injections are administered in the face from any filler or Botox, Dysport, etc. there is always a chance of hitting a small blood vessel and having temporary bruising. The skin around the eye is very thin and vascular so that bruising is a common side effect of filling in this area. To minimize chances of bruising in the future, try to refrain from aspirin, motrin, Vitamin E for a week or two prior to treatment,
- The herbal supplement, arnica montana, can be useful to take just before treatment to minimize bruising.
- You can also ask your doctcor about the use of blunt canulas vs. using needles to inject as this may minimize the risk of bruising in the future.
How to treat bruises after filler injections
Unfortunately, bruising is a common side effect of any filler injections, especially Sculptra due to the depth of the treatment. Like with other fillers, injection-related adverse events are frequent, including inflammation, bruising, swelling, pain, and itching, but they resolve spontaneously in a few days. Large bruises such as yours can take some time to resolve. Arnica, both topical and oral, has never been shown to be better than a placebo. Vitamin K oxide gel has been shown to be only slightly better than placebo (possibly) but why waste your money on something that is only minimally effective at most. Bromelain tablets are inexpensive and might shorten the recovery time so they are worth considering. Otherwise, please have a good aesthetician show you how to conceal the bruise with the proper cover up until it has resolved.
Pulsed dye laser to treat bruising after Sculptra
Pulsed dye laser treatment has been shown to reduce bruising. It is best to treat the bruise as soon as possible as older bruises do not respond as well. If the bruise is very bothersome to you, you should see if your doctor could treat it with pulsed dye laser. This is a laser that is used very commonly to treat vascular lesions such as facial blood vessels.
Bruising after Sculptra
Bruising is a potential risk that associated with any injection to the face and is more common in area where there are more blood vessels as under the eyes and in the 'smile line' areas. Avoiding anti inflammatories, fish oil and higher doses of vitamin E for a week or two prior to injections lessens the chances of bruising.
Now that you have a bruise, it is advisable that you keep the area out of direct sun light and use sun screen as added protection. It may take 10 days to two weeks for the bruise to fade. Good luck.
Web reference: http://www.josephtogbamd.com
Sculptra works for enhancing volume in the cheeks and temples as well as other places
If you have bruising after treatment, you can use a product called Auriderm Post Operative gel, which contains vitamin K oxide, and makes the bruising fade faster. You may also want to talk with your physician about avoiding medications, herbals, and vitamins which make it easier to bruise. THey are usually avoided for 2 weeks before injections. Best to you,
Bruising after dermal filler injections
Some bruising can potentially happen after any dermal filler injections. There are many small blood vessels in facial skin, so it's not uncommon to touch one or several during injections. If a small blood vessel is punctured during the injection, holding steady pressure on it for 10 minutes will usually prevent a bruise from forming.
What is also very important is the preparation beforehand. Unless prescribed by a physician, I ask patients to avoid any blood thinners, such as aspirin, other non-tylenol pain medications, vitamin E, fish oil, gingko biloba, for 10 days before injections. That decreases the risk of bruising.
Making sure that the injections are performed by a board certified dermatologist or plastic surgeon with proper training and experience in doing dermal filler injections.
Bruising after Sculptra and other fillers
Bruising can occur with any kind of fillers or injections. The area around the eye is very vascular and may bruise more easily than other areas. Certain people are more likely to bruise, especially if you take any medication, vitamin, or supplement that thins your blood. These include aspirin, ibuprofen, vitamin E, omega 3 supplements such as fish oil or flaxseed oil, and several others. Try to avoid these medications and alcohol one week before your next treatment. Arnica is a great treatment for bruising and swelling. You can find it at Whole Foods or other health food stores. You can take it orally or apply it topically. Some doctors may offer you a laser treatment to help the bruise fade more quickly. Keep these things in mind for your next treatment.
Bruising after Sculptra
- Sculptra is injected in the periorbital area quite deeply and deposited almost on the bone, hence chances of bruising are higher.
- Like any bruise it will undergo resolution and disappear in 7-10 days.
- Vitamin K containing creams can speed this process, so does application of warmth ( after bruise has already formed, heat actually stimulates break down of it ).
- Your doctor can also prescribe you Heparin containing cream to apply 5 times a day.
- Homeopathic preparation Arnika is sometimes useful.
Bruise after Sculptra
because of the numerous passes with the needle, albeit small, used for Sculptra, what you are seeing is not uncommon. I think some warm moist heat is good and you should avoid sun exposure until the bruise is gone to avoid getting brown spots. I personally like Arnica gel and tablets too, sold at the health food store, to help it all fade. Hang in there.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.